I have been taking a dose of 20mg of Lexapro for about 6 years now, I'm in my early 20's and I would really like to come off it. Does anyone know the best dosage to cut down to and how gradually it should be done? Thank you very much.
I was on 10mg for at least 5 years. I started taking it while I was still working. I couldn't handle the demanding work stress I was under. I stopped taking the drug this past May of 2014. My primary reason was that I had retired 2 years ago and was no longer under the stress and started an active lifestyle and also had acupuncture treatment for treatment of depression. All of these new combinations of alternatives to my life helped me to not to regress back into that need or imbalance anymore. Now, I would seriously consider consulting your doctor before you do this. I'm not a professional but this is what worked for me so far. It's not to say that I won't regress but so far it's worked for me. I take a 3 mile walk everyday and when I was on Lexapro I was very sedentary. I have also lost 10 pounds since May. This may be the key to my success. I hope this helps in some way.
Just saw my shrink yesterday. She changed me from Lex to Viibryd. I am taking half dose of Lex for 5 days (with small dose of new med) then cutting down the Lex even more, while upping the Viibryd. I don't know if I would be able to quit meds with nothing to help with the depression. I have tried giving it up a few times on my own, but I end up crying at everything or have temper tantrums. You are being monitored, aren't you? I agree that you need professional help to get off any anti depression drug. ( I'm 74 yrs old)
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Nov 2015 • 2 answers
Posted 27 Jan 2017 • 2 answers
Posted 14 Mar 2017 • 2 answers
Posted 7 Jan 2018 • 0 answers
Posted 1 day 17 hours ago • 3 answers